Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Itchy skin,blood blisters,bleeding.Cure?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
I scractch my skin and I develop seriouys blood blisters that last forever and I bleed just like that for a long time.....what is going on with me....I am 60
Posted Fri, 13 Apr 2012 in Skin Hair and Nails
Answered by Dr. Bharat Chawda 1 hour later

Thank you for the query,

The medications which you are taking are meant to lower the cholesterol and blood pressure. Lipitor contains atorvastatin,which is a cholesterol lowering drug. And Diovan is an anti hypertensive drug.

The blister and the red patches which you are getting is called Ecchymosis. This is nothing but blood filled under the skin. This usually happens in this age and because of certain medicines(esp blood thinners like aspirin or disprin).
But in your case, the culprit seems to be lipitor(atorvastatin),which can cause blisters ,peeling of skin ,muscle pain etc.

Another possibility is SENILE ECCHYMOSIS. This is age related condition, wherein skin becomes too thin and can lead to blood collection underneath even on slightest of trauma.

You should also get a platelet count done to rule out idiopathic thrombocytopenic purpura.

The reason for itching in your case is (if there is no other skin pathology) dry skin also called senile xerosis.

My advise here would be to consult your doctor, to probably be on a safer or other option to Lipitor. Secondly, I would advise you to use a good moisturizer all over the body to reduce itching.You can also use a shower gel while bathing.

I hope this answers your query,but if you have any further questions then please write back to us.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor